I recently came off Cymbalta after a very short "experiment" on it, suggested by my GP. Roughly a week ago, I quit cold turkey, though I was only on for approx. 9 days (or so). Anyway, since taking it, and coming off it, I've had brutal brain zaps. These got much worse the day after I went cold turkey from Cymbalta. So, I started taking fish oil, vitamins, lotsa water, etc. But, after a day of the really bad zaps, I decided to try an old depression stand-by: SAM-e. It helped a few years ago with my depression along with exercise, diet, etc... Anyway, SAM-e is a natural supplement that is supposed to help w serotonin and other brain functions. It's also naturally produced in the body, so it's quite safe usually. My idea was that perhaps it was the loss of serotonin from going off the Cymbalta (though it could of course be from the loss of the neoepinephrine), so perhaps the SAM-e supplementation would ease the brain zaps. Seemed a simple idea, but my short experiment proved, if only tentatively and in my brief attempt, that each day I took 200-400mg of SAM-e, the brain zaps got WORSE. The next day, I wouldn't take it, and the zaps were more mild. So, the next day, I tried it again, and darn if the SAM-e days didn't occur on the same day my brain zaps got worse. Hardly a scientific experiment, but I found the consistent, apparent cause-and-effect was worth mentioning here in the Nutritional Support section. Lots of dynamics, of course, could be at play (maybe it was simply psychosomatic, etc.), but there was no denying that the days I took SAM-e, my zaps were at least twice as bad (in both frequency and strength) and the days I didn't the zaps were noticably more mild. So, thought I'd pass along my experience!
Brain Zaps And Sam-E During Withdrawals
No replies to this topic
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users